Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 59, NWS Brownsville, TX

May 29, 2015Hidalgo County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at May 29, 2015, 7:54 AM CDT for Hidalgo County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2015, 7:54 AM CDT (12:54 UTC)
Expired
May 29, 2015, 8:30 AM CDT
In force
36 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon

County Hidalgo County, TX

The radar

The Brownsville radar (KBRO), 80 km from the middle of the area, began a volume at 12:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 0.9 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2015-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3225 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2015-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3225 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
632 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-53 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

449 
WUUS54 KBRO 291254
SVRBRO
TXC215-291330-
/O.NEW.KBRO.SV.W.0059.150529T1254Z-150529T1330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
754 AM CDT FRI MAY 29 2015

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL HIDALGO COUNTY IN DEEP SOUTH TEXAS...

* UNTIL 830 AM CDT

* AT 754 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED OVER MCALLEN DOG PARK...OR OVER
  MCALLEN...AND MOVING SOUTHEAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MCALLEN...EDINBURG...MISSION...PHARR...SAN JUAN...ALAMO...DONNA...
  HIDALGO...EDINBURG REGIONAL MEDICAL CENTER...MISSION FIRE STATION
  NUMBER 5...DONNA POLICE DEPARTMENT...PHARR MEMORIAL LIBRARY...
  UNIVERSITY OF TEXAS PAN AMERICAN...PSJA HIGH SCHOOL...SHARYLAND
  HIGH SCHOOL...HIDALGO HIGH SCHOOL...MISSION FIRE STATION NUMBER
  3...PHARR CIVIC CENTER...HIDALGO COUNTY COURTHOUSE AND MCALLEN HIGH
  SCHOOL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 2607 9818 2606 9818 2606 9820 2608 9822
      2607 9825 2610 9829 2612 9827 2612 9830
      2610 9830 2623 9835 2632 9817 2611 9799
      2606 9809 2607 9810 2606 9813 2607 9813
      2605 9815
TIME...MOT...LOC 1254Z 331DEG 10KT 2622 9822 

$$

CASTILLO
2 follow-up statements
879 
WWUS54 KBRO 291320
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
820 AM CDT FRI MAY 29 2015

TXC215-291330-
/O.CON.KBRO.SV.W.0059.000000T0000Z-150529T1330Z/
HIDALGO TX-
820 AM CDT FRI MAY 29 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CDT
FOR SOUTH CENTRAL HIDALGO COUNTY...

AT 816 AM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER J.C.
KELLY ELEMENTARY SCHOOL...OR OVER PHARR FIRE STATION THREE...MOVING
SOUTHEAST AT 10 MPH.

IN ADDITION...AT 739 AM A WIND GUST OF 54 MPH WAS REPORTED AT THE 
MCALLEN INTERNATIONAL AIRPORT.

LOCATIONS IMPACTED INCLUDE...
MCALLEN...SAN JUAN...ALAMO...DONNA...HIDALGO...DONNA POLICE
DEPARTMENT...DONNA CITY HALL...SAN JUAN PUBLIC LIBRARY...PHARR FIRE
STATION THREE...HIDALGO PUBLIC LIBRARY...PSJA HIGH SCHOOL...HIDALGO
HIGH SCHOOL...SAN JUAN CITY HALL...NORTH ALAMO ELEMENTARY SCHOOL...
VALLEY VIEW JUNIOR HIGH SCHOOL...SANTA ANA NATIONAL WILDLIFE
REFUGE...VALLEY VIEW ELEMENTARY SCHOOL...GARCIA ELEMENTARY SCHOOL...
LAS MILPAS AND SCISSORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2613 9828 2622 9810 2611 9799 2606 9809
      2607 9810 2606 9813 2607 9813 2605 9815
      2607 9818 2606 9818 2606 9820 2608 9822
      2607 9825 2608 9826 2612 9827 2612 9828
TIME...MOT...LOC 1316Z 331DEG 10KT 2611 9815 

$$

CASTILLO
519 
WWUS54 KBRO 291335
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
835 AM CDT FRI MAY 29 2015

TXC215-291344-
/O.EXP.KBRO.SV.W.0059.000000T0000Z-150529T1330Z/
HIDALGO TX-
835 AM CDT FRI MAY 29 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL HIDALGO COUNTY
HAS EXPIRED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 2613 9828 2622 9810 2611 9799 2606 9809
      2607 9810 2606 9813 2607 9813 2605 9815
      2607 9818 2606 9818 2606 9820 2608 9822
      2607 9825 2608 9826 2612 9827 2612 9828
TIME...MOT...LOC 1332Z 331DEG 10KT 2611 9815 

$$

CASTILLO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 6:14 AM CDT, 1 hour 40 minutes earlier.

Area forecast discussion, May 29, 6:14 AM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
614 AM CDT FRI MAY 29 2015

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

&&

.AVIATION...A SQUALL LINE IS MOVING SOUTHEAST THROUGH THE CWA AT
20 TO 25 MPH. THIS WILL PLACE STRONG THUNDERSTORMS WITH FREQUENT
LIGHTNING...STRONG...GUSTY WINDS...AND HEAVY RAIN NEAR THE TAF
SITES WITHIN TWO TO THREE HOURS. LOWER CIGS AND VSBY WILL BE
POSSIBLE NEAR ANY STORMS. AN AVIATION WEATHER WARNING...OR AWW...
MAY BE NEEDED FOR BRO AHEAD OF THE STRONGER WEATHER. ONCE THE
LINE OF STORMS MOVES AWAY AND/OR WEAKENS...AVIATION CONDITIONS
WILL IMPROVE...WITH MVFR TO IFR CEILINGS LIFTING TO VFR. A MIX OF
CLOUDS AND SUN WITH MODERATE SOUTHEAST WINDS SHOULD RETURN THIS
AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 259 AM CDT FRI MAY 29 2015/

SHORT TERM /NOW THROUGH SATURDAY/...AN EARLY MORNING SQUALL
LINE IS APPROACHING THE CWA FROM THE NORTH. THE LINE WILL REACH
THE NORTHERN RANCHLANDS AND BRUSH COUNTRY AROUND 4 AM AND MOVE
THROUGH THE AREA BY AROUND 8 AM. STRAIGHT LINE WINDS AND SMALL
HAIL APPEAR TO BE THE MAIN THREATS. HAVE ADJUSTED THE INHERITED
FORECAST FOR THE CURRENT TRENDS ACCORDINGLY. ONCE THE SQUALL LINE
MOVES THROUGH...SHOULD SEE A MIX OF CLOUDS AND SUN TODAY WITH HIGH
TEMPS IN THE MID 80S TO LOWER 90S. RAIN CHANCES SHOULD END BY
AROUND NOON...AND SOME CLRNG ALONG WITH MDT SOUTHEAST WINDS WILL
GET THE LOW CU STREAKS GOING... BUT FORECAST PWAT WILL REMAIN
BELOW 1.5 INCHES AND ANY SEA BREEZE WILL BE WEAK.

TONIGHT INTO SATURDAY SHOULD BE RATHER QUIET...WITH A WEAK COLD
FRONT DESCENDING FROM THE NORTH INTO CENTRAL TEXAS...WHERE IT MAY
STALL. A FEW SHOWERS COULD DEVELOP DURING THE DAY WITH LIMITED CAP
AND DAYTIME HEATING. CONVECTION WILL LIKELY ALSO FIRE OVER THE
MEXICAN MOUNTAINS BY AFTERNOON WITH BETTER LOW LEVEL MOISTURE
CONVERGENCE AND ENERGY FOCUSED IN TAIL OF EXITING MID LEVEL TROUGH.
OVERNIGHT LOWS WILL BE IN THE MID 70S...WITH HIGH TEMPS ON SATURDAY
AGAIN RANGING FROM THE LOWER TO MID 80S TO THE LOWER 90S.

LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...SFC COLD FRONT
WILL MOVE INTO SOUTHERN TEXAS AND STALL THROUGH MONDAY NIGHT NORTH
OF THE CWA THEN DISSIPATE BY TUESDAY. AN UPPER TROF WILL ALSO
DEVELOP ACROSS THE MID SOUTH WITH A CLOSED LOW DEVELOPING AND
RETROGRADING SOUTHWESTWARD TO THE NORTHERN GULF OF MEXICO TUESDAY
NIGHT THEN MEANDERING ACROSS SOUTHERN LOUISIANA THROUGH THURSDAY.
OVERALL WE WILL BE ON THE SUBSIDENT SIDE OF THE UPPER LOW HOWEVER
ENOUGH MOISTURE WILL BE AROUND AND A DECENT SEABREEZE SETUP SUNDAY
AND MONDAY FOR ISOLATED TO SCATTERED CONVECTION. MORE SUBSTANTIAL
DRY AIR WORKS INTO THE MID LEVELS TUESDAY THROUGH THURSDAY LEADING
TO MORE ISOLATED CONVECTION ALONG THE WEAKER SEABREEZE IF ANY AT
ALL.

MARINE /NOW THROUGH SATURDAY/...AN EARLY MORNING SQUALL LINE
WILL RESULT IN MARINE SHOWERS AND THUNDERSTORMS THROUGH NOON OR
EARLY AFTERNOON AS IT MOVES FROM NORTHWEST TO SOUTHEAST AT 25 TO
30 KTS. THE SQUALL LINE SHOULD ENTER THE NORTHWEST WATERS AROUND 4
AM. WIND GUSTS TO 40 KTS...FREQUENT LIGHTNING...AND ROUGH SEAS
WILL ACCOMPANY THE LINE. OUTSIDE OF THIS INITIAL DISRUPTION...HIGH
PRESSURE OVER THE NORTHWEST GULF WILL MAINTAIN MODERATE SOUTHEAST
WINDS AND MODERATE SEAS.

SATURDAY NIGHT THROUGH TUESDAY... WINDS WILL SHIFT TO THE
NORTHEAST SUNDAY BUT REMAIN LIGHT AS THE WEAK COLD FRONT MOVES INTO
THE NORTHWEST GULF OF MEXICO. WINDS WILL REMAIN LIGHT AND VARIABLE
MONDAY AS THE PRESSURE GRADIENT REMAINS WEAK ACROSS THE WESTERN
GULF. LIGHT SOUTHEAST WINDS WILL RETURN TUESDAY AS LOW PRESSURE
DEVELOPS ACROSS WEST TEXAS. SEAS WILL BE 1-3 FEET THROUGH THE PERIOD.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

54/55
Hazardous weather outlook, May 29, 4:13 AM CDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
413 AM CDT FRI MAY 29 2015

TXZ248>257-300915-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
413 AM CDT FRI MAY 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-300915-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
413 AM CDT FRI MAY 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO SEVERE MARINE THUNDERSTORMS ASSOCIATED WITH A SQUALL
LINE WILL AFFECT THE LOWER TEXAS COASTAL WATERS THIS MORNING...
BUT SHOULD MOVE OUT OF THE AREA BY THIS AFTERNOON. FREQUENT
LIGHTNING...HIGH WINDS...AND ROUGH SEAS WILL ACCOMPANY THE
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, May 29, 3:59 AM CDT, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
359 AM CDT FRI MAY 29 2015

TXZ248-249-290945-
JIM HOGG TX-ZAPATA TX-
359 AM CDT FRI MAY 29 2015

...SIGNIFICANT WEATHER ADVISORY FOR JIM HOGG AND ZAPATA COUNTIES
UNTIL 445 AM CDT...

AT 358 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF BRUNI
TO NEAR EL CENIZO...AND MOVING SOUTH AT 30 MPH.

WINDS OF 35 TO 45 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ZAPATA...BUSTAMANTE...HEBBRONVILLE...ZAPATA COUNTY AIRPORT...JIM HOGG
COUNTY AIRPORT...HEBBRONVILLE HIGH SCHOOL...MEDINA...GRUY STADIUM...
LAS LOMITAS...LAS PALMAS...ZAPATA COUNTY PUBLIC LIBRARY...ZAPATA
COUNTY FIRE DEPARTMENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2700 9846 2680 9925 2686 9928 2688 9933
      2692 9932 2694 9939 2698 9938 2702 9945
      2718 9943 2727 9945 2732 9937 2727 9932
      2727 9880 2735 9880 2736 9863 2734 9862
      2734 9859 2736 9858
TIME...MOT...LOC 0858Z 343DEG 28KT 2751 9872 2729 9944

SCHOLL
Special weather statement, May 29, 4:42 AM CDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
442 AM CDT FRI MAY 29 2015

TXZ248>252-291030-
KENEDY TX-BROOKS TX-JIM HOGG TX-STARR TX-ZAPATA TX-
442 AM CDT FRI MAY 29 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HIDALGO...JIM HOGG...
NORTHWESTERN KENEDY...SOUTHEASTERN ZAPATA...BROOKS AND STARR COUNTIES
UNTIL 530 AM CDT...

AT 441 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM CONCEPCION TO NEAR
LOPENO...AND MOVING SOUTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ZAPATA...RIO GRANDE CITY...FALFURRIAS...EL SAUZ...LA ROSITA...RIO
GRANDE CITY FIRE DEPARTMENT...EL COYOTE RANCH AIRPORT...RINGGOLD
MIDDLE SCHOOL...SARITA...STARR COUNTY SHERIFFS OFFICE...VIBORAS...RIO
GRANDE CITY LIBRARY...KENEDY COUNTY SHERIFFS OFFICE...AGUA NUEVA...
ARMSTRONG...SAN RAFAEL RANCH AIRPORT...SAN ISIDRO...ZAPATA COUNTY
PUBLIC LIBRARY...ZAPATA COUNTY FIRE DEPARTMENT AND FALCON MESA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2695 9774 2678 9802 2678 9832 2652 9845
      2632 9877 2637 9880 2636 9890 2677 9924
      2685 9927 2688 9933 2726 9849 2726 9799
      2721 9797 2728 9778
TIME...MOT...LOC 0941Z 333DEG 26KT 2737 9833 2672 9918

SCHOLL
Local storm report, May 29, 6:00 AM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
600 AM CDT FRI MAY 29 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 AM     FLASH FLOOD      ZAPATA                  26.89N  99.26W
05/29/2015                   ZAPATA             TX   LAW ENFORCEMENT

            ZAPATA COUNTY SO REPORTED FLOODING OF ARROYOS NEAR THE
            MEDINA ADDITION IN ZAPATA.

&&

EVENT NUMBER BRO1500098

EB
Special weather statement, May 29, 6:04 AM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
604 AM CDT FRI MAY 29 2015

TXZ249-250-252-253-291145-
BROOKS TX-JIM HOGG TX-HIDALGO TX-STARR TX-
604 AM CDT FRI MAY 29 2015

...SIGNIFICANT WEATHER ADVISORY FOR HIDALGO...SOUTHEASTERN JIM
HOGG...SOUTHWESTERN BROOKS AND STARR COUNTIES UNTIL 645 AM CDT...

AT 604 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR EL COYOTE RANCH
AIRPORT TO 8 MILES WEST OF FRONTON...AND MOVING SOUTH AT 35 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MCALLEN...EDINBURG...MISSION...PHARR...SAN JUAN...ALAMO...DONNA...RIO
GRANDE CITY...HIDALGO...ROMA...EDCOUCH...LA VILLA...MISSION FIRE
STATION NUMBER 5...LA ROSITA...DONNA POLICE DEPARTMENT...RIO GRANDE
CITY FIRE DEPARTMENT...PALMVIEW HIGH SCHOOL...RINGGOLD MIDDLE
SCHOOL...PHARR MEMORIAL LIBRARY AND PSJA HIGH SCHOOL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2610 9829 2612 9827 2610 9830 2617 9834
      2616 9839 2623 9845 2620 9848 2626 9859
      2624 9867 2637 9880 2635 9890 2639 9893
      2637 9895 2640 9896 2640 9908 2650 9910
      2655 9917 2692 9838 2623 9786 2607 9825
TIME...MOT...LOC 1104Z 345DEG 30KT 2681 9824 2639 9922

SCHOLL
Special weather statement, May 29, 6:17 AM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
617 AM CDT FRI MAY 29 2015

TXZ250-251-253-254-291145-
INLAND WILLACY TX-KENEDY TX-BROOKS TX-HIDALGO TX-
617 AM CDT FRI MAY 29 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HIDALGO...KENEDY...
SOUTHEASTERN BROOKS AND NORTHWESTERN WILLACY COUNTIES UNTIL 645 AM
CDT...

AT 616 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR KENEDY COUNTY WIND
FARMS TO NEAR LA REFORMA...AND MOVING SOUTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
KENEDY COUNTY WIND FARMS...LINN...SAN MANUEL...EL COYOTE RANCH
AIRPORT...ARMSTRONG...RUDOLPH...RACHAL...ENCINO...RED GATE...
NORIAS...BORDER PATROL...HARGILL...HARGILL ELEMENTARY...HARGILL
RESERVOIR AND ARMSTRONG RANCH AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2716 9739 2710 9739 2680 9750 2682 9739
      2679 9743 2679 9741 2680 9738 2639 9808
      2688 9836 2724 9763 2726 9742
TIME...MOT...LOC 1116Z 329DEG 32KT 2708 9753 2672 9831

SCHOLL
Special weather statement, May 29, 6:54 AM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
654 AM CDT FRI MAY 29 2015

TXZ251-253>257-291300-
COASTAL WILLACY TX-INLAND WILLACY TX-KENEDY TX-HIDALGO TX-
COASTAL CAMERON TX-INLAND CAMERON TX-
654 AM CDT FRI MAY 29 2015

...SIGNIFICANT WEATHER ADVISORY FOR HIDALGO...SOUTHERN KENEDY...
NORTHERN CAMERON...SOUTHEASTERN STARR AND WILLACY COUNTIES UNTIL 800
AM CDT...

AT 653 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF NORIAS TO
NEAR LA VICTORIA...AND MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MCALLEN...EDINBURG...MISSION...PHARR...HARLINGEN...WESLACO...SAN
JUAN...ALAMO...DONNA...MERCEDES...RAYMONDVILLE...LA FERIA...
EDCOUCH...LA VILLA...MISSION FIRE STATION NUMBER 5...DONNA POLICE
DEPARTMENT...LOS EBANOS...PALMVIEW HIGH SCHOOL...PHARR MEMORIAL
LIBRARY AND PSJA HIGH SCHOOL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2628 9719 2631 9724 2604 9807 2624 9858
      2626 9859 2642 9850 2681 9764 2659 9730
      2660 9729 2644 9732 2648 9724 2646 9724
      2636 9738 2644 9726 2636 9733 2644 9723
      2636 9731 2629 9719
TIME...MOT...LOC 1153Z 282DEG 25KT 2677 9766 2635 9859

SCHOLL

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 3:59 AM CDTSpecial Weather StatementBROJim Hogg, Zapata46 min
May 29, 4:42 AM CDTSpecial Weather StatementBROBrooks, Jim Hogg, Starr48 min
May 29, 5:18 AM CDTSpecial Marine WarningBRO117 min
May 29, 5:33 AM CDTSevere Thunderstorm WarningBROBrooks, Kenedy42 min
May 29, 5:48 AM CDTAreal Flood AdvisoryBROBrooks, Kenedy117 min
May 29, 5:59 AM CDTAreal Flood AdvisoryBROZapata3 hr
May 29, 6:04 AM CDTSpecial Weather StatementBROHidalgo, Starr41 min
May 29, 6:17 AM CDTSpecial Weather StatementBROKenedy28 min
May 29, 6:38 AM CDTAreal Flood AdvisoryBROBrooks, Hidalgo, Kenedy, Starr112 min
May 29, 6:42 AM CDTSpecial Marine WarningBRO2 hr
May 29, 6:54 AM CDTSpecial Weather StatementBROHidalgo, Willacy66 min
May 29, 7:18 AM CDTSpecial Marine WarningBRO117 min
May 29, 7:38 AM CDTAreal Flood AdvisoryBROHidalgo, Kenedy, Starr, Willacy2 hr
May 29, 8:01 AM CDTSpecial Weather StatementBROCameron, Willacy59 min
May 29, 8:25 AM CDTAreal Flood AdvisoryBROCameron, Hidalgo, Willacy3 hr
May 29, 8:45 AM CDTSpecial Weather StatementBROCameron60 min
May 29, 9:14 AM CDTSpecial Marine WarningBRO91 min
May 29, 9:34 AM CDTAreal Flood AdvisoryBROCameron116 min
May 29, 9:41 AM CDTSpecial Weather StatementBROCameron49 min
May 29, 11:04 AM CDTAreal Flood AdvisoryBROCameron116 min
May 29, 12:51 PM CDTWind AdvisoryBROCameron2 hr
May 29, 1:05 PM CDTSmall Craft Advisory for WindsBRO3 hr
May 29, 1:06 PM CDTCoastal Flood StatementBRO6 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.